Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Fast heartbeat, Concor. Dosage regimen?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 243 Questions
I have been prescribed Concor 2.5 mg tablets - first to take 1/2 tablet for 2 weeks and then one tablet for 7 days and then stop entirely. It was prescribed for fast heartbeat - all tests where normal - is it OK to just stop like that?
Posted Mon, 23 Apr 2012 in Heart Rate and Rhythm Disorders
Answered by Dr. Sapan J. Pandya 28 minutes later

Thanks for your query.

By the end of this session, I hope that I have solved your queries.

You may have Sinus Tachycardia (Fast Heart Rate).

Your tab. Concor is BISOPROLOL Fumarate. One of its use is to reduce the heart rate and help the heart to beat more regularly. It can be given between 2.5 to 20 mg. BISOPROLOL is to be increased very slowly.The same applies while stopping too , a gradual tapering dosage should be followed.

Kindly confirm again with your treating doctor.

Waiting for your follow-up,
Above answer was peer-reviewed by
Follow-up: Fast heartbeat, Concor. Dosage regimen? 1 hour later
Unfortunately I am not in the US where I normally live but abroad - and the doctor I consulted is attending a conference so i cannot get to him. Since I have taken the tablets i such small doses over such a short period - do you think it would be OK to do what he said to stop the one tablet a day after one week? I spesifically asked him and he told me to stop. I will then have taken the tablets for 3 weeks (the first two weeks half of a 2.5 mg once a day) I will not be able to see my regular doctor in the US until late May when i am back. I have no symptoms at all - feel absolutely fine -exercise 5 days a week- the only other thing I have done is to reduce coffee to one cup a day (I used to drink 4)
Answered by Dr. Sapan J. Pandya 9 hours later

You have done a healthy thing by reducing the intake of coffee. Caffeine in coffee is a stimulant and it can increase the heart rate.

I would continue suggest to continue Tab. BISOPROLOL and reduce it week by week as advised by your doctor and I am against stopping it abruptly. You may continue till the time you see him back in US.

Wish you Good Health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor